Georgia, 2006

Damaging Winds in Georgia, June 2, 2006

June 2, 2006 · NWS CHS · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 2, 8:30 PM EST, 0 minutes earlier.

Area forecast discussion, Jun 2, 8:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EDT FRI JUN 2 2006

.SHORT TERM /TONIGHT/...SEVERE THUNDERSTORMS CURRENTLY TRACKING
NORTHEASTWARD ACROSS SOUTHEAST GA...MAINLY THROUGH SCREVEN AND
JENKINS COUNTIES. THESE THUNDERSTORMS ARE ASSOCIATED WITH EXCESSIVE
LIGHTENING AND STRONG WINDS. SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED TO CONTINUE TO AFFECT THE CWA THROUGH THE EVENING...BUT
CHANCES OF SEVERE POTENTIAL WILL DECREASE DURING THE NEXT FEW HOURS.
MAJORITY OF CONVECTION WILL REMAIN TO THE WEST AND NORTH...KEEPING
COASTAL AREAS AWAY FROM MOST OF THE ACTION. WILL MAINTAIN CHANCE
POPS IN THE FORECAST OVERNIGHT.
&&

.MARINE...WINDS INCREASING OVER THE MARINE ZONES. WILL INITIALIZE
COASTAL WATERS FORECAST WITH CURRENT CONDITIONS AND HEADLINE SCEC
FOR SOME OF OUR WATERS...AS WINDS HAVE ALREADY STRENGTHENED FROM THE
SOUTH.
&&

.AVIATION...ALTHOUGH MOST OF THE SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO REMAIN TO THE WEST AND NORTH OF BOTH TAF
TERMINALS...WILL KEEP MENTION OF CB CLOUDS FOR OVERNIGHT HOURS TO
ACCOUNT FOR NEARBY CONVECTION. HAVE ALSO DROPPED CEILINGS TO MVFR.
LIKELY CHANCE OF THUNDERSTORMS SATURDAY.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

79
Hazardous weather outlook, Jun 2, 2:55 AM EST, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
355 AM EDT FRI JUN 2 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-031030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
355 AM EDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ON
SATURDAY. SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING
WINDS AND HAIL THE PRIMARY HAZARDS. REFER TO THE LATEST DAY 2
CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

RJB

In the hours before

Special weather statement, Jun 2, 6:40 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT FRI JUN 2 2006

GAZ114-137-030030-
LONG-TATTNALL-
740 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY
THROUGH 830 PM EDT...

AT 739 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES SOUTHWEST OF
WEFANIE...OR ABOUT 4 MILES WEST OF JESUP...MOVING NORTHEAST AT 10
MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DONALD...GLENNVILLE...LUDOWICI AND MENDES THROUGH 830 PM
EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY
INSIDE A COMPLETELY ENCLOSED BUILDING.

REV
Local storm report, Jun 2, 7:17 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             TISON                   31.94N 82.02W
06/02/2006  E1.00 INCH       TATTNALL           GA   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL IN
            TISON.

&&

FWA
Special weather statement, Jun 2, 7:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
826 PM EDT FRI JUN 2 2006

GAZ088-SCZ040-030115-
ALLENDALE-SCREVEN-
826 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE
COUNTY THROUGH 915 PM EDT...

AT 826 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES EAST OF BASCOM...OR ABOUT 6
MILES NORTHEAST OF SYLVANIA...MOVING NORTHEAST AT 15 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...APPLETON...BARTON...MILBURY AND HILLTONIA THROUGH 915 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 2, 7:39 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
839 PM EDT FRI JUN 2 2006

GAZ099-030130-
CANDLER-
839 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 930 PM
EDT...

AT 839 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF
ALINE...OR ABOUT 9 MILES SOUTHWEST OF METTER...MOVING NORTHEAST AT 20
MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ALINE...METTER AND PULASKI THROUGH 930 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 2, 8:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EDT FRI JUN 2 2006

GAZ087-100-030145-
BULLOCH-JENKINS-
901 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BULLOCH COUNTY AND
JENKINS COUNTY THROUGH 945 PM EDT...

AT 901 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTHWEST OF
PORTAL...OR ABOUT 2 MILES NORTH OF METTER...MOVING NORTHEAST AT 20
MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BUTTS...EMMALANE...HERNDON...HOPEULIKIT...MILLEN...
PERKINS...PORTAL AND SCARBORO THROUGH 945 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED.
Local storm report, Jun 2, 8:03 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     METTER                  32.40N 82.06W
06/02/2006                   CANDLER            GA   EMERGENCY MNGR

            REPORTED TREES DOWN IN THE TOWN OF METTER. DIME SIZE HAIL
            WEST SIDE OF METTER.

&&

REV

The radar

The Charleston,SC radar (KCLX), 65 km away, was scanning. The volume nearest the first event began at 01:30 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Screven

When
June 2, 8:30 PM EST
Where
Screven County, 8 mi SW of Sylvania
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.667, -81.733

Large tree down across Buttermilk Road.

Thunderstorm Wind, Screven

When
June 2, 8:55 PM EST
Where
Screven County, 9 mi ESE of Hilltonia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.833, -81.500

Trees down across power lines on Pinegrove and Sweetheart Roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517540, 5517541.